MAUDE Adverse Event Report: AVANOS MEDICAL INC. BALLARD CLOSED SUCTION CATHETER, ELBOW, NEONATAL/PEDIATRIC; BALLARD CLOSED SUCTION SYSTEM

AVANOS MEDICAL INC. BALLARD CLOSED SUCTION CATHETER, ELBOW, NEONATAL/PEDIATRIC; BALLARD CLOSED SUCTION SYSTEM
Model Number 99331
Medical Device Problem Code Loose or Intermittent Connection (1371)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 01/06/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported, the attached y adapter disconnected during patient use which caused a leak.It is unknown how long it was disconnected; there was no reported injury.
 
Additional Manufacturer Narrative
The product involved in the report was discarded and therefore is not available for return.A review of the device history record is in-progress.All information reasonably known as of 11 feb 2025 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by sun med holdings llc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to sun med holdings llc.Sun med holdings llc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the sun med holdings complaint database and identified as (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an sun med holdings llc.Product is defective or caused serious injury.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Correction: d1; g1.Investigation results: d4; h5; h6.Additional information: na.The product involved in the report was discarded and therefore is not available for return; however, the reporter provided photographic evidence for evaluation.Review of the photographic evidence confirmed the issue as reported; the root cause was traced to the manufacturing process.Processes are in place to prevent the event from reoccurring.The device history record for lot 30327235 was reviewed and the product was produced according to product specifications.All information reasonably known as of 20 jun 2025 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by sun med holdings llc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to sun med holdings llc.Sun med holdings llc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the sun med holdings complaint database and identified as (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an sun med holdings llc.Product is defective or caused serious injury.

Brand Name
BALLARD CLOSED SUCTION CATHETER, ELBOW, NEONATAL/PEDIATRIC
Common Device Name
BALLARD CLOSED SUCTION SYSTEM
Manufacturer (Section D)
AVANOS MEDICAL INC.
5405 windward parkway
alpharetta GA
Manufacturer (Section G)
AVENT S DE RL DE CV
carretera internacional
salida norte no. 1053
magdalena, mx 84160
MX   84160
Manufacturer Contact
racheal cooper
2710 north ridge dr nw
ste a
grand rapids, MI 49544
MDR Report Key21360444
Report Number8030647-2025-00013
Device Sequence Number8519325
Product Code BSY
UDI-Device Identifier00609038993317
UDI-Public(01)00609038993317(10)30327235(17)290602(11)220721
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 06/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number99331
Device Catalogue Number206-4J
Device Lot Number30327235
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/13/2025
Supplement Date Received by Manufacturer05/20/2025
Initial Report FDA Received Date02/11/2025
Supplement Report FDA Received Date06/20/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/21/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown